Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 223, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 3, 2002, 4:06 PM EDT for Medina County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2002, 4:06 PM EDT (20:06 UTC)
- Expired
- Sep 3, 2002, 4:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Medina County, OH
The radar
The Cleveland radar (KCLE), 33 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 3:40 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
883 WUUS51 KCLE 032006 SVRCLE OHC103-032045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 407 PM EDT TUE SEP 3 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEDINA COUNTY IN OHIO... * UNTIL 445 PM EDT * AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MEDINA...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BRUNSWICK MEDINA HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 10:50 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Sep 3, 10:50 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1050 AM EDT TUE SEP 3 2002 CDFNT MOVG SLOW. WL UPDATE SOME OF THE TIMING TO KP TSTMS IN LONGER. ALSO WL CHANGE WORDG TO SCT FOR SRN PTN OF FA AND MENTION RISK OF SVR. AS DISCUSSED WITH SPC THE MAIN THREAT IS FOR WIND DAMAGE. MAY ADJUST SOME TEMPS UP AFTER LOOKG AT 15Z OBS. OTRW NO CHANGES. .CLE... OH...NONE. PA...NONE. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:24 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 51 min |
| Sep 3, 3:33 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 42 min |
| Sep 3, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 46 min |
| Sep 3, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 50 min |
| Sep 3, 4:09 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 51 min |
| Sep 3, 4:29 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 46 min |
| Sep 3, 4:52 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 38 min |
| Sep 3, 4:55 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 50 min |
| Sep 3, 5:00 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 45 min |
| Sep 3, 5:13 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 47 min |
| Sep 3, 5:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 47 min |
| Sep 3, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 55 min |
| Sep 3, 6:02 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 58 min |
| Sep 3, 6:10 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.